U.S. doctors online nowAsk doctors free
Jordan
A 37-year-old female asked:

I had a medication called doxydar just 4 hrs before doing a test for sgpt & sgot, can the medication cause significant difference in the results?

1 doctor answer2 doctors weighed in
Dr. Andrew Seibert
Gastroenterology 36 years experience
Probably not.: although doxycycline can cause increased liver test results in about 2% of patients who take it, it would be unlikely for it to cause abnormal results just four hours after taking one capsule. Therefore, I think it is unrelated. If you did have abnormal liver tests, you should get them rechecked within three months, to be sure they have returned to normal. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 27, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.